MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 300MM / STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 300MM / STERILE; SCREW, FIXATION, BONE
Model Number 04.043.220S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: common device name: additional procode: hwc.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent an orif surgery for a tibial shaft fracture.Before insertion of the nail, the surgeon checked the connection of an insertion handle and aiming arm and judged that there would be no problem in drilling to the proximal static 1 hole.The surgeon tightened a connecting screw that had loosened, connected the aiming arm to the insertion handle, and drilled at the proximal static 1 hole over a sleeve.While drilling, the tip of the drill bit and the hole interfered, and the surgeon could not drill to the end.The connecting screw was tightened again, but the interference occurred again.The surgeon drilled manually without the sleeve and succeeded in inserting a screw into the proximal static 1 hole.The surgery was completed successfully with a 5-minute delay.No further information is available.This report is for a tibial nail-advanced / 10mm 300mm / sterile.This is report 1 of 2 for (b)(4).

Brand Name
TIBIAL NAIL-ADVANCED / 10MM 300MM / STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key14960006
Report Number8030965-2022-04668
Device Sequence Number5396505
Product Code JDS
UDI-Device Identifier10886982297754
UDI-Public(01)10886982297754
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.220S
Device Catalogue Number04.043.220S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING
Patient SexUnknown